Alert archive / Pennsylvania / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

March 30, 2017Berks County, Lehigh County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Mar 30, 2017, 10:57 PM EDT for Berks County, Lehigh County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 10:57 PM EDT (02:57 UTC)
Expired
Mar 30, 2017, 11:30 PM EDT
In force
33 min
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Lehigh County, PA

The radar

The Philadelphia radar (KDIX), 129 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2017-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2017-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS81 KPHI 310257
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
1057 PM EDT THU MAR 30 2017

PAZ060>062-103-105-310330-
Upper Bucks-Lehigh-Western Montgomery-Northampton-Berks-
1057 PM EDT THU MAR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY...SOUTHERN LEHIGH...WEST CENTRAL BUCKS AND
SOUTHWESTERN NORTHAMPTON COUNTIES...

At 1056 PM EDT, a strong thunderstorm was located near
Shoemakersville, or 10 miles north of Reading, moving east at 25 mph.

Pea size hail is possible with this storm. Downpours will also occur.

This storm will be near...
  Lenhartsville around 1100 PM EDT. 
  Fleetwood around 1105 PM EDT. 
  Kutztown around 1110 PM EDT. 
  Lyons around 1115 PM EDT. 
  Topton around 1120 PM EDT. 
  Allentown, Ancient Oaks, Claussville and Zionsville around 1130 PM 
  EDT. 

Other locations impacted by this storm include Macungie, North
Catasauqua, Alburtis, Fullerton, Catasauqua, Centerport, Hokendauqua,
Trumbauersville, Coplay and Pennsburg.

LAT...LON 4036 7598 4054 7603 4068 7545 4041 7538
TIME...MOT...LOC 0256Z 258DEG 23KT 4048 7590 

$$

33

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Mar 30, 9:34 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 30, 9:34 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
934 PM EDT Thu Mar 30 2017

.SYNOPSIS...
Low pressure in the central plains will progress into the Ohio
Valley Friday morning, then redevelop in the Mid-Atlantic Friday
evening before moving offshore Saturday. High pressure will build
into the East Sunday and Monday. Another surface low will move from
the Mid-South to the eastern U.S. early next week. After brief high
pressure returns midweek, another system looks to affect the Eastern
Seaboard to close out the week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
No major changes with the 930 PM update. One stray thunderstorm
has propagated into Berks County, but still expect that it
should continue to weaken and dissipate as it moves further east
into more stable air. Otherwise, should just see areas of rain
expand through the remainder of the evening. Expect mostly
rain through the evening, but as we have seen earlier, would
not be surprised if evaporative cooling results in brief periods
of sleet in higher terrain even at temperatures well above
freezing.

High pressure centered over central NJ will continue to drift
offshore this evening. Meanwhile, low pressure moving into the Great
Lakes will continue to develop as it tracks east, and will approach
the TN/OH Valleys by daybreak Friday.

After midnight, for all but the Poconos, expecting rain. For
the Poconos, precip may briefly start out as rain, but as the
high moves offshore, enough cold air at the surface will filter
down to result in a brief period of sleet/freezing rain, and
then rain/freezing rain. NAM continues to be the coldest of the
solutions, and will follow suit. Think the coldest of the air
will be concentrated in Monroe County, and went ahead and issued
a Freezing Rain Advisory for Monroe County starting late
tonight. By daybreak, a light glaze of ice will be possible. For
Sussex and Carbon Counties, do not think temperatures will be
cold enough for widespread wintry precip, so left those counties
out of the advisory. But some sleet/freezing rain is possible,
especially towards daybreak Friday, and mainly at higher
elevations.

Otherwise, periods of mainly rain will overspread the region late
tonight and into Friday morning as the warm front lifts north of the
region. Total rainfall by daybreak should be less than 1/4".

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
On Friday, low pressure mainly over the OH Valley will lift to the
northeast. With deep upper trough and strong H5 low digging in
behind it, a secondary low looks to develop somewhere over the Mid-
Atlantic, and that low will lift to the northeast, impacting the Mid-
Atlantic and northeast portions of the country late Friday and
Friday evening. 45-55 KT LLJ will slide along the coast in the
afternoon/evening as well, helping to enhance the precip over
the region. With deep onshore flow, PWATs will be around 1.25",
and we can expect periods of moderate to locally heavy rain
starting Friday afternoon.

For Monroe County, enough cold air will remain to keep surface temps
at 31-33F. Can expect freezing rain to continue, but as the rain
gets heavier, it may be tough for efficient ice accretion, since
temperatures will be marginal. Will run the Freezing Rain Advisory
through the day Friday and into Friday night, but think ice
accretion during the timing of the Advisory should remain 1/4" or
less. Travel may be treacherous, especially on untreated surfaces.

Rain tapers off from SW to NE Friday evening, and the heaviest of
the rain should end after midnight Friday night. Between 1-2" of
liquid QPF is likely to fall, and this may result in poor drainage
flooding in urban areas.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
By 12Z Saturday, the surface low making for a wet close to the week
will be moving offshore the Mid-Atlantic region. However, timing
differences have developed regarding the low's progression, with the
12Z CMC in particular rather sluggish with its progression away from
the region. The 12Z NAM is also trending on the slow side of the
model suite, with the 12Z GFS a fast outlier. Given that consensus
is beginning to cluster toward the NAM and away from the GFS
solutions, think keeping some PoPs/thicker cloud cover around on
Saturday is a good idea. By this point, most of the precipitation
should be showery and primarily confined to the north of the Mason-
Dixon Line. Higher-resolution simulations continue to suggest a
prolonged period of near-freezing temperatures in the southern
Poconos and have included a slight chance of sleet for the highest
elevations early on Saturday in this area. If the warm nose (which
remains present through the duration of the system owing to the
cyclonic rotation of warm air advection to the north side of the
low) is stronger than forecast and temperatures at the surface are
colder than progged (the trend of this certainly being downward in
the past couple of days), then freezing rain may remain a concern
into the morning hours Saturday. However, precipitation coverage
will be on the wane during the day as the system moves away from the
region, so any societal impacts should be minimal by this point.

Two days ago, MEXMOS was producing temperatures about 10 degrees
higher than it is now for the CWA on Saturday. With the increased
cloud cover expected versus earlier forecasts, think the effects of
downsloping (warming) may be mitigated to some degree. Continued to
trend at or below guidance for temperatures on Saturday, with highs
a few degrees below seasonal averages.

Northwest upper-level flow sets in to close out the weekend as a
broad surface high builds into the eastern U.S. Temperatures will
warm as cloud cover decreases and subtle downsloping continues on
Sunday, with max temperatures about 10 degrees warmer than those
forecast for Saturday. Monday should see similar temperatures, but
am a bit concerned temperatures may struggle a little, as cloud
cover is expected to increase during the day.

The next southern-stream system is set to impact the East Coast
Monday night through Tuesday night. A potent vorticity maximum will
progress from the Southwest U.S. and adjacent northwest Mexico on
Sunday to the Mid-South by 00Z Tuesday. As it does so, the shortwave
trough acquires a negative tilt as it lifts northeastward.
Substantial upper-level divergence downstream of the vort max will
promote yet another prolonged period of strong/deep ascent from the
Ohio/Tennessee Valleys eastward to the Mid-Atlantic.  A 50-60 kt low-
level jet will advect warm/moist air from the Gulf of Mexico into
much of the eastern U.S. Low-level convergence at the nose of the
jet along a zonally-oriented baroclinic zone will produce widespread
moderate to heavy precipitation along and northeast of the low's
track. The track of this low remains uncertain, as there is wide
variability among the deterministic guidance, in large part owing to
the projected degree of interaction with the polar jet and its
associated perturbations. Nevertheless, the 12Z GFS has had severe
run-to-run continuity issues the past couple of days, with the 24-hr
differences in surface low placement and midlevel amplification
providing zero confidence in its reliability during this period.
Though the 12Z CMC/ECMWF have shown quite a bit of variability as
well, their solutions have been more stable overall. As such, a
track near or just south of the northern Mid-Atlantic looks most
likely at this point. As such, the pronounced QPF they produce in
our region (1-2+ inches of QPF Monday night to Tuesday night) looks
plausible, particularly given the subtropical moisture fetch and the
synoptically favorable pattern. Hydrological concerns will likely be
enhanced with this system, at least if the heavy precipitation
expected to precede this system verifies. Although there is a remote
chance of a wintry mix in the southern Poconos with this system,
think the odds are to slim to mention at this point, particularly
given the large uncertainty with the evolution of the system.
Similar reasoning precludes me from adding thunder to the grids (at
least in the far southern CWA), though this would certainly be
possible if the more northern model-simulated tracks are accurate.

Brief ridging intervenes on Wednesday, with temperatures near
seasonal averages.

Deterministic models are hinting at a northern-stream system
affecting the region late next week, but are widely variable with
timing, track, and resultant impact on our area. A relatively
consistent characteristic of this next system is its much warmer
look for the area, which suggests convection is more of a
possibility. However, given the large spread evident in ensemble
output, nowhere close to getting that specific at this juncture.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

VFR conditions should continue through the next few hours. By
03Z, showers and areas of rain will begin moving into the
region. As a result, conditions will begin to deteriorate,
first to MVFR, then to IFR between 06 and 12Z. A prolonged
period of IFR and lower conditions is expected through the day
on Friday with periods of moderate to heavy rain.

Winds will be shifting from southerly/southeasterly now to
easterly around 06Z. Wind speeds are expected to increase from
around 10KT now to 10-15 KT on Friday.

There is a chance for LLWS along the coast (including KACY and
KMIV) as low level easterly flow increases after 18Z on Friday.

OUTLOOK...
Friday night and Saturday...Gradually improving CIGs/VSBYs with
VFR likely by Saturday afternoon. East/northeast winds
transitioning to north or northwest 10-15 kts with gusts to 25
kts, especially near the coast. Confidence average.

Saturday night through Sunday night...VFR. North/northwest winds
around 10 kts switching to a more southerly direction by Sunday
night. Confidence above average.

Monday...Increasing cloudiness with southeast winds increasing to 10
to 20 kts during the afternoon. Mostly VFR, but sub-VFR conditions
possible late. Confidence below average.

Monday night and Tuesday...MVFR/IFR conditions with rain likely.
General east winds 10 to 15 kts with higher gusts near the coast.
Confidence low.

&&

.MARINE...
Quiet conditions tonight, but then winds/seas ramp up from S to N as
a warm front lifts through the waters late tonight, and then
conditions deteriorate even more on Friday afternoon as low
pressure, aided by a 45-55 KT LLJ, tracks along the coast.

Small Craft Advisory conditions develop on southern waters Friday
morning. As the low lifts north, it will intensify over northern
ocean waters. Have issued a Gale Warning for the northern NJ ocean
waters for 35 KT gusts Friday afternoon/evening.

OUTLOOK...
Saturday...Advisory winds/seas likely with gale-force northwest
gusts possible off the New Jersey coast. Showers possible,
especially in the morning.

Saturday night and Sunday...Winds rapidly diminish, but seas will
remain elevated.

Sunday night and Monday...Sub-advisory winds/seas expected.

Monday night and Tuesday...Small craft advisory conditions possible.
Rain and restrictions in visibility are likely, especially on
Tuesday.

&&

.HYDROLOGY...
One to two inches of rain has been inserted into the hydrologic
models today, mainly falling Friday and Friday night. The snow has
melted across the Raritan Basin and mostly melted across the
Passaic Basin. Snow remains on the ground across the headwaters
of the Delaware River. SWE's in this area are still running
1.00 to 1.50 inches in spots, but luckily the snow has been
melting. SWE's were higher a week ago.

Potential flooding can be broken down into three different
categories...low lying/poor drainage...smaller creeks and streams,
larger rivers. With some periods of moderate to heavy rain expected,
poor drainage and low lying flooding will develop first where the
rain falls. This will happen during the day on Friday into Friday
night. The runoff will make it to smaller creeks and streams causing
rises and possible flooding Friday afternoon, Friday night, and into
early Saturday. Some larger river flooding is possible beginning
Saturday and could persist across a few spots into next week.

In terms of river flooding...for the Delaware River, 5 to 10 foot
rises could be expected depending on location through the weekend.
The combination of snowmelt and rainfall is yielding 10 ft rises at
Riegelsville. This would be enough to bring water levels into Action
Stage late Saturday night into Sunday. Elsewhere along the river,
Action Stage is approached, but not exceeded.

Across the Passaic Basin, both Boonton Below and Pine Brook hit
action stage on Sunday. Portions of the Passaic won't crest until
next week. That being said, further rises could be expected into
Monday and Tuesday.

The Millstone River in the Raritan Basin is forecast to hit Action
Stage Saturday. Water levels reaching minor flooding can't be ruled
out here. Expect causeways to be closed.

Further south in NJ, the Rancocas River at Pemberton is forecast to
approach Action Stage on Sunday.

Currently no forecast points in PA are hitting Action Stage levels
(or higher).

&&

.TIDES/COASTAL FLOODING...
Although astronomical tides are diminishing now that we are past the
new moon, the threat of minor tidal flooding along the NJ and DE
coasts will increase the next 24 to 36 hours as surface low
pressure rides across the Mason-Dixon Line late Friday and off
the NJ coast early on Saturday.

In response to the low's track, an onshore flow will increase
tonight, intensify tomorrow, and peak across the northern NJ coast.

Forecast tidal levels from the ETSS continue to be higher than most
other guidance. We think that this is overdone, especially tonight
with the lighter SE winds. Still, some spotty minor can't be ruled
out along the coast and across DE Bay.

The high tide of most concern remains Friday evening and Friday
night, particularly along the northern and central New Jersey Shore
where the strongest winds will occur. By this tide cycle, it will
take a surge of 0.8 to 1.0 feet to reach minor flooding thresholds.
And we think this is likely. The magnitude of the surge will be
dependent on how quickly the onshore flow develops and how strong it
will be. The ETSS, which we think is running hot, is forecasting
moderate flooding at Sandy Hook Friday night. So keep abreast of the
latest.

At this time, none of the guidance is reaching the minor flooding
threshold along the Eastern Shore of MD on Friday night, but
guidance is suggesting Action Stage which could yield some spotty
minor.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Freezing Rain Advisory from 2 AM Friday to 6 AM EDT Saturday
     for PAZ055.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 6 AM Friday to 6 AM EDT Saturday for
     ANZ452-453.
     Gale Warning from 2 PM Friday to 2 AM EDT Saturday for ANZ450-
     451.
     Small Craft Advisory from 11 AM Friday to 6 AM EDT Saturday
     for ANZ454-455.
     Small Craft Advisory from 11 AM to 8 PM EDT Friday for ANZ430-
     431.

&&

Synopsis...CMS
Near Term...Johnson/MPS
Short Term...MPS
Long Term...CMS
Aviation...CMS/Johnson/MPS
Marine...CMS/MPS
Hydrology...
Tides/Coastal Flooding...
Hazardous weather outlook, Mar 30, 4:34 PM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
434 PM EDT Thu Mar 30 2017

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-015>019-021-023-024-
PAZ060>062-070-071-101>106-312045-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Warren-Morris-Hunterdon-Somerset-Mercer-
Salem-Gloucester-Camden-Northwestern Burlington-Cumberland-Cape May-
Atlantic Coastal Cape May-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
434 PM EDT Thu Mar 30 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Widespread rainfall of 1 to 2 inches is expected across the region
Friday and Friday night with localized amounts up to 3 inches
possible. As a result, there may be some urban and poor drainage
flooding in some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-452>455-312045-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
434 PM EDT Thu Mar 30 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ001-PAZ054-312045-
Sussex-Carbon-
434 PM EDT Thu Mar 30 2017

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Tonight.

Sleet and freezing rain are possible late tonight. In particular,
freezing rain may result in ice accumulations in the higher terrain,
with elevated surfaces the most susceptible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Sleet and freezing rain remain possible through Friday. There is a
slight chance for ice accumulations in the higher terrain, with
elevated surfaces the most susceptible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ055-312045-
Monroe-
434 PM EDT Thu Mar 30 2017

...FREEZING RAIN ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 6 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Rain Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Rain Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report icing to NWS Mount Holly.

NJZ012>014-020-022-025>027-312045-
Middlesex-Western Monmouth-Eastern Monmouth-Ocean-Atlantic-
Coastal Atlantic-Coastal Ocean-Southeastern Burlington-
434 PM EDT Thu Mar 30 2017

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Widespread rainfall of 1 to 2 inches is expected across the region
Friday and Friday night with localized amounts up to 3 inches
possible. As a result, there may be some urban and poor drainage
flooding in some locations.

There is the potential for minor coastal flooding with the high tide
that occurs Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ450-451-312045-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
434 PM EDT Thu Mar 30 2017

...GALE WARNING IN EFFECT FROM 2 PM FRIDAY TO 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 30, 10:08 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 PM EDT THU MAR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             GILBERTSVILLE           40.32N  75.61W
03/30/2017  M0.25 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN GILBERTSVILLE.

&&

EVENT NUMBER PHI1700570

GORSE
Special weather statement, Mar 30, 10:12 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1012 PM EDT THU MAR 30 2017

PAZ103>106-310245-
Lower Bucks-Upper Bucks-Eastern Montgomery-Western Montgomery-
1012 PM EDT THU MAR 30 2017

...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL WILL AFFECT CENTRAL
MONTGOMERY AND CENTRAL BUCKS COUNTIES...

At 1010 PM EDT, a strong thunderstorm was located near Schwenksville,
or 21 miles northwest of Philadelphia, moving east at 40 mph.

This storm has a history of producing pea size hail and cloud to
ground lightning. Downpours will also occur.

This storm will be near...
  Souderton and Hatfield around 1015 PM EDT.
  Lansdale and Fricks around 1020 PM EDT.
  Ambler and Chalfont around 1025 PM EDT.
  Doylestown around 1030 PM EDT.
  Hatboro, Bryn Athyn, Ivyland and Willow Grove around 1035 PM EDT.
  Richboro around 1040 PM EDT.

Other locations impacted by this storm include Harleysville, Horsham,
Warminster Heights, Telford, Maple Glen, Brittany Farms-Highlands,
New Britain, North Wales, Spring House and Kulpsville.

LAT...LON 4022 7555 4033 7546 4033 7494 4013 7503
TIME...MOT...LOC 0210Z 275DEG 37KT 4024 7540

Gorse
Special weather statement, Mar 30, 10:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1057 PM EDT THU MAR 30 2017

PAZ060>062-103-105-310330-
Upper Bucks-Lehigh-Western Montgomery-Northampton-Berks-
1057 PM EDT THU MAR 30 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY...SOUTHERN LEHIGH...WEST CENTRAL BUCKS AND
SOUTHWESTERN NORTHAMPTON COUNTIES...

At 1056 PM EDT, a strong thunderstorm was located near
Shoemakersville, or 10 miles north of Reading, moving east at 25 mph.

Pea size hail is possible with this storm. Downpours will also occur.

This storm will be near...
  Lenhartsville around 1100 PM EDT.
  Fleetwood around 1105 PM EDT.
  Kutztown around 1110 PM EDT.
  Lyons around 1115 PM EDT.
  Topton around 1120 PM EDT.
  Allentown, Ancient Oaks, Claussville and Zionsville around 1130 PM
  EDT.

Other locations impacted by this storm include Macungie, North
Catasauqua, Alburtis, Fullerton, Catasauqua, Centerport, Hokendauqua,
Trumbauersville, Coplay and Pennsburg.

LAT...LON 4036 7598 4054 7603 4068 7545 4041 7538
TIME...MOT...LOC 0256Z 258DEG 23KT 4048 7590

33

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:59 AM EDTCoastal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean25 hr
Mar 31, 3:41 AM EDTFlood WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 9 more20 hr
Mar 31, 4:36 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean4 hr
Mar 31, 4:50 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem9 hr
Mar 31, 5:20 PM EDTAreal Flood WarningPHIHunterdon, Somerset3 hr
Mar 31, 6:05 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Ocean3 hr
Mar 31, 6:30 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Monmouth, Somerset7 hr
Mar 30, 10:12 PM EDTSpecial Weather StatementPHIMontgomery33 min
Mar 31, 7:16 PM EDTRiver Flood WarningPHIChester8 hr
Mar 31, 5:35 PM EDTRiver Flood WarningPHINew Castle8 hr

Nearby

Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.